MAUDE Adverse Event Report: ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS

ALCON LABORATORIES IRELAND LTD. CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM; INTRAOCULAR LENS
Model Number PXCAT0
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/21/2025
Type of Reportable Event Malfunction
Event or Problem Description
A non health care professional reported that during an intraocular lens (iol) implant procedure, after implantation trailing haptic got stuck on the injector was noticed.Subsequently the lens was removed during initial procedure and completed with another unspecified backup lens.The procedure was completed on same day without any harm to the patient.
 
Additional Manufacturer Narrative
A product was not returned for analysis.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
Additional information has been provided in d.9.,h.3., h.6., and h.11 the product was returned for analysis.And the reported complaint was observed.The device was received loose in the product carton.The lock-out assembly has been removed.Viscoelastic is observed in the device.The plunger has been fully advanced outside the nozzle.No damage observed.The lens was returned in three segments in a sample container with solution.The trailing haptic is adhered to the plunger near the nozzle tip with solution.We are unable to determine the root cause for the reported complaint trailing haptic got stuck on the injector.Haptic adhered in tip was observed on the returned sample.Straight trailing haptic may have occurred during the lens advancement resulting in the reported complaint.Straight trailing haptic may occur: if the lens has become misaligned in the lens bay during the manufacturing process.Due to the use of a non-qualified viscoelastic.Material properties of non-qualified ovds may contribute to underfill, overfill, misfolding of the haptics, or other inconsistent folding outcomes.If inadequate viscoelastic is placed in the device this will cause inadequate coverage of the lens fold path which may cause the lens to advance incorrectly.If the operating room temperature is too high (> 23°c / 73° f) lens folding consistency is negatively affected, the lens is more adherent and this may inhibit lens advancement.Any of the above listed causes alone, or in combination, may create the reported event.The dfu (direction for use) instructs: visually inspect the lens to determine the position of the leading and trailing haptics.Verify that the plunger is in contact with the trailing optic edge.Based on the results from the product history record, the products met release criteria.The manufacturer internal reference number is:(b)(4).

Brand Name
CLAREON PANOPTIX PRO TRIFOCAL UV ABSORBING IOL W/AUTONOME DELIVERY SYSTEM
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI  00000
Manufacturer (Section G)
ALCON LABORATORIES IRELAND LTD.
cork business&technology park
model farm road
cork 00000
EI   00000
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key23074789
Report Number9612169-2025-01850
Device Sequence Number9812579
Product Code HQL
UDI-Device Identifier00380658490379
UDI-Public(01)00380658490379(17)300402(11)250404(10)26015945
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
P190018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/09/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPXCAT0
Device Catalogue NumberPXCAT0.215
Device Lot Number26015945
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/25/2025
Supplement Date Received by Manufacturer11/14/2025
Initial Report FDA Received Date09/17/2025
Supplement Report FDA Received Date12/09/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/04/2025
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC OVD
Patient Age68 YR
Patient SexFemale